Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 3, NWS Cheyenne, WY

April 25, 2021

NWS Cheyenne, WY issued this fire weather watch at Apr 25, 2021, 3:07 AM CDT. It took effect at Apr 26, 2021, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 3:07 AM CDT (08:07 UTC)
In effect from
Apr 26, 2021, 12:00 PM CDT
Expired
Apr 25, 2021, 2:42 PM CDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

215 
WWUS85 KCYS 250807
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
207 AM MDT Sun Apr 25 2021

...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH
EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 311, 312, AND 313...

NEZ311>313-252300-
/O.NEW.KCYS.FW.A.0003.210426T1700Z-210427T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
207 AM MDT Sun Apr 25 2021

...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH
EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 311, 312, AND 313...

The National Weather Service in Cheyenne has issued a Fire Weather
Watch, which is in effect from late Monday morning through early 
Monday evening.

* AFFECTED AREA...Fire weather zones 311, 312 and 313.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
1 follow-up statement
310 
WWUS85 KCYS 251942
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
142 PM MDT Sun Apr 25 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY MORNING THROUGH 
7 PM MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 311, 312, AND 313...

NEZ311>313-261200-
/O.UPG.KCYS.FW.A.0003.210426T1700Z-210427T0100Z/
/O.NEW.KCYS.FW.W.0006.210426T1700Z-210427T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
142 PM MDT Sun Apr 25 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 
312, AND 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 311, 312 and 313.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Apr 25, 12:10 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 25, 12:10 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1110 PM MDT Sat Apr 24 2021

.SHORT TERM...(Tonight & Sunday)
Issued at 231 PM MDT Sat Apr 24 2021

Mid & high level clouds will continue to increase in coverage over
southeast Wyoming & the western Nebraska Panhandle this evening in
advance of a strong upper-level trough currently digging southward
into the western CONUS. A few light rain showers are possible over
much of the area this evening & overnight as lead shortwave energy
passes overhead along with increasing difluence aloft and a decent
feed of Pacific moisture. Do not expect this activity to amount to
much, but have added low-end PoPs to the grids for much of the CWA
tonight. Trending warmer Sunday w/ strong low-level warm advection
helping push 700 mb temperatures into the +5 to +7 deg C range, so
highs in the upper 60s and lower 70s are likely. Chances for a few
showers or weak thunderstorm may exist along & east of the Laramie
Range with some modest convergence along the lee trough. Expect to
see periods of gusty winds through the rest of the weekend, mainly
west of the Laramie Range. The Arlington area could gust around 50
MPH at times, but at this time do not expect these elevated speeds
to warrant any headlines. Will monitor closely.

.LONG TERM...(Monday - Saturday)
Issued at 325 AM MDT Sat Apr 24 2021

A bit more active pattern going into next week, as the upper level
ridge begins to push off towards the east. Monday should see some
gusty winds beginning in the early morning and persisting throughout
the day as a strong shortwave through digs through southeastern
Wyoming ahead of a cold frontal boundary. Mostly seeing wind gusts
upwards to around 50 mph, but could see some localized areas meeting
high wind criteria. Holding off on any headlines at the moment, with
a fair amount of uncertainty due to model inconsistency, more
importantly with the current geopotential heights not reflecting this
higher wind in the wind prone areas. Expecting a fair amount of cool
down behind the front. Daytime highs before frontal passage will be
in the high 60s to mid 70s, with night time lows in low to mid 30s
after the passing of the front. Temperatures remain cooler through
the week, but still remain in the seasonable averages.

Next change for precipitation occurs on Tuesday as an upper level
trough begins to dig towards the High Plains, increasing our POPs to
greater than 50 percent. Daytime high temperatures will keep this
precipitation as rain east of the Laramie Range, and snow in the
higher terrain. Much more milder conditions expected Thursday through
early morning Saturday as the CWA becomes dominated by upper level
ridging, with the next chance for some precipitation and stronger
winds expected Saturday evening as the next round of shortwaves
push eastward.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1056 PM MDT Sat Apr 24 2021

Fairly mild conditions with mid to high level clouds over
southeastern Wyoming & the Nebraska Panhandle in advance of an
upper level trough currently digging through the Northeast.
Currently expecting some gusty winds early tomorrow morning as a
series of shortwaves propagate through the region and persisting
throughout the day. Otherwise, VFR conditions expected through the
forecast period.

&&

.FIRE WEATHER...
Issued at 325 AM MDT Sat Apr 24 2021

Low level moisture from recent precipitation and light winds will
produce areas of fog, locally dense at times, early this morning
along the Interstate 80 corridor. A milder and drier air mass will
infiltrate the region later this morning into the afternoon. South
to southwest winds will be breezy this afternoon and evening. Stronger
winds are expected west of the Laramie Range Sunday. Warm, dry and
breezy conditions will elevate the fire danger Monday afternoon over
portions of southeast Wyoming and the Nebraska Panhandle. A Pacific
cold front move through the districts by Monday night, with cooler
and showery weather persisting into early Wednesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...MD
AVIATION...MD/RUBIN
FIRE WEATHER...MJ
Hazardous weather outlook, Apr 24, 3:50 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
250 PM MDT Sat Apr 24 2021

WYZ103>106-109>117-252100-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
250 PM MDT Sat Apr 24 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Gusty winds are expected near the Arlington and Elk Mountain areas
this afternoon.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Periods of strong winds with gusts in excess of 50 MPH will be
possible from Sunday through Monday, mainly along and west of the
Laramie Range. Hazardous travel conditions may exist for light and
high profile vehicles.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
252100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
250 PM MDT Sat Apr 24 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Near critical fire weather conditions are possible across the
southern Nebraska Panhandle Monday afternoon. Afternoon humidities
are expected to fall below 15 percent with southwest winds gusting
above 25 mph.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:42 PM CDTRed Flag WarningCYS27 hr

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.